MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Catalog Number 90315
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the middle cerebral artery infarction procedure, physician deployed the subject stent retriever at the proximal of m1.While attempting to withdrawing the subject stent retriever together with the microcatheter, resistance was encountered.The subject stent retriever was fractured from the delivery wire.The fractured part of the subject stent retriever was left within the patient anatomy.The physician has the opinion that one of the reasons was that there was severe tortuosity that the vessels near the internal carotid artery - top were tortuous and the aspiration catheter was not able to raise up.The patient is hospitalized.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿ updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿ updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the retriever core wire was noted to be broken/fractured with stretching noted to the pebax jacket at approximately 198 cm from the proximal end.The pebax was removed and there was some evidence of trauma and necking noted to the fracture point.The retriever shaped section was not returned.The insertion tool was not returned.Functional inspection was not carried out due to the damage noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events can be confirmed based on the device analysis.The device failed to meet specification, based on the damage noted to the device.It was reported that after the subject retriever was deployed from the proximal m1, and when an attempt was made to retrieve it together with microcatheter, strong resistance was encountered.When they were kept retrieving, it was noticed that the retriever was fractured from the delivery wire because resistance was no longer felt.The fractured retriever is remained in the body.The surgeon has the opinion that one of the reasons was that there was severe tortuosity that the vessels near the ic-top were tortuous, and the aspiration catheter was not able to raise up.In addition, since she was using aspiration catheter, she did not want to retract stent retriever into aspiration catheter to avoid damaging on the aspiration catheter, so she pulled stent retriever alone.As per the additional information, the patient¿s anatomy was described as severely tortuous.The retriever did pass through any stented arteries.The device was returned, and the core wire was noted to be fractured with stretching noted to the pebax jacket and trauma and necking noted the retriever core wire fracture point, the damage noted is indicative of excessive tension forces being applied to the device during removal, which aligns with the reported events.It is probable that the patients severely tortuous anatomy may have caused or contributed to the reported difficulty to withdraw the retriever and the subsequent retriever fracture.An assignable cause of ¿procedural factors¿ will be assigned to the as reported ¿retriever fracture/ broken during use¿ and ¿difficult/unable to withdraw retriever¿ and ¿un-retrieved device fragments¿ and the as analyzed ¿retriever core wire broken during use¿ and ¿retriever delivery wire lamination issue¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18989548
Report Number3012931345-2024-00049
Device Sequence Number20885090
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public07613327299953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Catalogue Number90315
Device Lot Number206225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIA ASPIRATION CATHETER (MICROVENTION); TREVO TRAK 21 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown